Alert archive / Puerto Rico / Flash Flood Warnings in 2024
Flash Flood Warning 5, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 17, 2024, 7:40 PM CDT. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2024, 7:40 PM CDT (00:40 UTC)
- Expired
- Apr 17, 2024, 9:17 PM CDT
- In force
- 97 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 26 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
417
WGCA52 TJSJ 180040
FFWSJU
PRC105-180345-
/O.NEW.TJSJ.FF.W.0005.240418T0040Z-240418T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
840 PM AST Wed Apr 17 2024
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Naranjito County in Puerto Rico...
* Until 1145 PM AST.
* At 840 PM AST, Radar estimates indicate heavy rain continues
across the warned area. Between 1 and 3 inches of rain have
fallen. Additional rainfall amounts up to 2 inches are possible in
the warned area. Flash flooding is already occurring. Emergency
management has reported several areas already flooded due to
excessive runoff and rivers out of its banks.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Naranjito.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1831 6621 1828 6621 1827 6622 1826 6623
1825 6623 1825 6624 1825 6627 1824 6631
1825 6631 1826 6630 1827 6629 1833 6628
1833 6626 1833 6625 1833 6624 1832 6623
1833 6622 1832 6621
FLASH FLOOD...OBSERVED
$$
CVB1 follow-up statement
821
WGCA72 TJSJ 180217
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1017 PM AST Wed Apr 17 2024
PRC105-180227-
/O.CAN.TJSJ.FF.W.0005.000000T0000Z-240418T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Naranjito PR-
1017 PM AST Wed Apr 17 2024
...FLASH FLOOD WARNING IS CANCELLED FOR NARANJITO...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
Please heed caution along steep terrains as soils are saturated and
may be compromised tomorrow with additional short periods of
moderate to locally heavy rains.
&&
LAT...LON 1831 6621 1828 6621 1827 6622 1826 6623
1825 6623 1825 6624 1825 6627 1824 6631
1825 6631 1826 6630 1827 6629 1833 6628
1833 6626 1833 6625 1833 6624 1832 6623
1833 6622 1832 6621
$$
RCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 2:53 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Apr 17, 2:53 PM CDT, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service San Juan PR 353 PM AST Wed Apr 17 2024 .SYNOPSIS... Unstable weather conditions will continue to prevail across the islands until the end of the workweek. Strong showers and isolated thunderstorms are expected to continue over portions of central and northern Puerto Rico through late this evening. Therefore, there is the potential for minor flooding, river rises and mudslides due to soil saturation. && .SHORT TERM...Tonight through Friday... Mostly sunny to partly cloudy skies were observed during the morning hours across much of the region. The cloud coverage began to increase across the Cordillera Central and eastern Puerto Rico by the midday hours. By then, bands of heavy showers started to develop from Maricao to Juana Diaz, and from Guayama to Luquillo. Doppler radar estimated rainfall accumulations between 2 to 3 inches of rain in the central area, whereas the southern slopes received between 1 to 2 inches of rain. Several Flood Advisories (FLS) were sent to these areas, due to minor flooding occurring at the moment and the amount of rain received. In terms of temperatures, the Luis Munoz Marin Int. Airport in San Juan had a maximum temperature of 85 degrees Fahrenheit today. Overall, high temperatures were seen in the upper 70s to low 80s across all the islands. Winds were light to moderate with higher gusts with the heaviest showers. Moderate to heavy showers will continue moving along the Central Cordillera through the afternoon hours. The San Juan metropolitan area and adjacent municipalities may observed showers later in the afternoon towards the evening hours. Rainfall accumulations across these sectors could lead to ponding of water and minor flooding in flood prone areas. By tonight into Thursday the shower activity will slowly diminish across the region. A mid to upper level trough will continue to shift eastward across the region through Thursday. Then, it is expected to linger north of the Leeward islands through the end of the workweek. Therefore, a mass of unstable and moist air will continue to help the development of rainfall activity throughout the area. Across the U.S. Virgin Islands, the island St. Croix received the most rainfall activity. Doppler radar observed up to 3 inches of rain in the southwest corner of the island. The rainfall activity will slowly diminish around sunset. For the rest of the islands, mainly fair weather will continue to persist. However, passing showers cannot be ruled out during the overnight hours. Overnight temperatures will stay in the mid to upper 60s across the higher elevations, and in the low to mid 70s across the coastal and urban areas of the islands. .LONG TERM...Saturday through Wednesday... .PREV DISCUSSION.../Issued 441 AM AST Apr 17 2024/ Areas of low pressure spread across the central Atlantic basin and developing surface high in the western Atlantic will maintain moderate NE winds through the weekend along with enough water content in a lingering airmass to allow passing showers and afternoon convection to fire up due to diurnal heating and local effects. By Sunday, an area of lower pressure near Florida will assist the lifting of a moist airmass from the eastern Caribbean, raising precipitable water values well above average values. This in combination with a mid to upper-level trough, with the jet max over the region through late Sunday, will allow an increase of passing showers and afternoon convection mainly across western Puerto Rico. Winds begin to strengthen and veer, becoming more easterly to southeasterly Monday to Tuesday, respectively, as the aforementioned surface high moves into the central Atlantic. Due to all of this a wet pattern is expected from Sunday onward with Wednesday containing a best chance for widespread rainfall. && .AVIATION... (18z) SHRA/TSRA are expected to continue across the local area through at least 22z. Periods of reduced VIS and low CIGs are possible. Mtn obs is also persist. Winds will turn light and variable aft 17/22z and return form the NE at 10-15 kts aft 18/14z, with stronger gusts. && .MARINE... A surface ridge over the north-central Atlantic and broad surface trough across the eastern Caribbean will generate moderate to locally fresh east to northeasterly winds through tonight. An upper level trough and induced surface trough will continue to promote inclement weather across the local waters over the next few days, with squally weather and thunderstorms possible at times. A northeasterly swell is forecast to arrive by tomorrow. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...CVB LONG TERM....GRS PUBLIC DESK...MRR
Hazardous weather outlook, Apr 17, 4:04 AM CDT, 15 hours 36 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 444 AM AST miércoles 17 de abril de 2024 AMZ711>745-PRZ001>013-180845- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Las aguas cercanas y fuera de la costa del Atlántico y del Caribe- 444 AM AST miércoles 17 de abril de 2024 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas aisladas posibles principalmente sobre las aguas costeras del norte de Puerto Rico y sobre el oeste, centro y este del interior de Puerto Rico en la tarde. Esté atento a las tormentas eléctricas en su área y esté preparado para buscar refugio. .Lluvia Excesiva...Inundaciones de áreas urbanas, carreteras, riachuelos y aguaceros. Inundaciones repentinas aisladas posibles. .Condiciones Marítimas...Las embarcaciones pequeñas deben ejercer precaución principalmente a través de las aguas marinas del Atlántico. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en la zona de olas particularmente a lo largo del noroeste a través de playas orientadas al noreste. .DÍAS DOS A SIETE...jueves a martes Los vientos de moderados a localmente frescos del este del noreste mantendrán el oleaje picado durante la mayor parte del período. Las corrientes marinas amenazantes a la vida permanecerán posibles principalmente a lo largo de las playas orientadas al norte y este Una vaguada persistente del nivel superior y una vaguada de la superficie débil mantendrá niveles de humedad inestables y elevados a través de la región hasta el final de la semana laboral. Esto probablemente desencadenará aguaceros tarde en la mañana y en la tarde con tormentas eléctricas aisladas cada día. Por lo tanto, la acumulación de agua en carreteras y áreas de drenaje pobre y las inundaciones urbanas y de riachuelos aislados permanecerán posibles hasta al menos el viernes. .COMUNICADO SOBRE INFORMACIÓN OBSERVADORA... No será necesaria la activación de observadores. AMZ716-726-VIZ001-002-180845- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 444 AM AST miércoles 17 de abril de 2024 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Vírgenes Americanas. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas aisladas posibles principalmente sobre las aguas costeras al norte del norte de las Islas Vírgenes Americanas. Esté atento a las tormentas eléctricas en su área y esté preparado para buscar refugio. .Lluvia Excesiva...Acumulación de agua en carreteras y en áreas de drenaje pobre es posible con lluvias localmente fuertes principalmente tarde en la mañana y durante la tarde. .Condiciones Marítimas...Las embarcaciones pequeñas deben ejercer precaución principalmente a través de las aguas marinas del Atlántico. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en la zona de olas particularmente a lo largo de algunas de las playas orientadas al noroeste y noreste. .DÍAS DOS A SIETE...jueves a martes Los vientos de moderados a localmente frescos del este del noreste mantendrán el oleaje picado durante la mayor parte del período. Las corrientes marinas amenazantes a la vida permanecerán posibles principalmente a lo largo de las playas orientadas al norte y este Una vaguada persistente del nivel superior y una vaguada de la superficie débil mantendrá niveles de humedad inestables y elevados a través de la región hasta el final de la semana laboral. Esto probablemente desencadenará aguaceros tarde en la mañana y en la tarde con tormentas eléctricas aisladas cada día. Por lo tanto, la acumulación de agua en carreteras y áreas de drenaje pobre y las inundaciones urbanas y de riachuelos aislados permanecerán posibles hasta al menos el viernes. .COMUNICADO SOBRE INFORMACIÓN OBSERVADORA... No será necesaria la activación de observadores.
In the hours before
Local storm report, Apr 17, 6:51 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
751 PM AST Wed Apr 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Flood 1 NNE Comerio 18.24N 66.22W
04/17/2024 Comerio PR Broadcast Media
Broadcast media reported a photo with a
flooded road due to excessive runoff in
Sector Higero in Comerio.
&&
CVBThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 11:57 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Apr 18, 2:07 AM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Apr 18, 1:44 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 18, 2:25 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 18, 3:04 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Apr 18, 3:18 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 18, 3:48 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 18, 4:16 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 18, 4:55 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Apr 18, 6:38 PM CDT | Areal Flood Warning | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.